Alert archive / Kentucky / Flash Flood Warnings in 2004

Flash Flood Warning 37, NWS Louisville, KY

June 12, 2004Clinton County, Cumberland County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jun 12, 2004, 4:18 PM CDT for Clinton County, Cumberland County, Kentucky. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2004, 4:18 PM CDT (21:18 UTC)
Expired
Jun 12, 2004, 6:15 PM CDT
In force
117 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

Counties Clinton County, KY, Cumberland County, KY

The radar

The Nashville radar (KOHX), 124 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1896 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1896 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 122120
FFWLMK
KYC053-057-122315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
418 PM CDT SAT JUN 12 2004

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY
  CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 615 PM CDT

* AT 406 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED PERSISTENT 
HEAVY RAINS MOVING OVER FAR SOUTH CENTRAL KENTUCKY. RAINFALL RATES 
OVER CLINTON AND CUMBERLAND COUNTIES HAVE BEEN AS HIGH AS 2 INCHES 
PER HOUR. THE HIGHEST THREAT FOR FLASH FLOODING APPEARS TO BE OVER 
THE SOUTHERN PORTIONS OF CUMBERLAND COUNTY AND MOST OF CLINTON 
COUNTY.

* SOME LOCATIONS IN THE WARNING INCLUDE ALBANY, MARROWBONE, 
BURKESVILLE

EXCESSIVE RAINFALL FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...ROADWAYS...UNDERPASSES AND LOW LYING AREAS.

LAT...LON 3678 8553 3664 8541 3665 8505 3682 8506
          3692 8544

$$
XXV
1 follow-up statement
000 
WGUS73 KLMK 122219
FFSLMK
KYC053-057-122315-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
517 PM CDT SAT JUN 12 2004

...THE FLASH FLOOD WARNING WHICH WAS IN EFFECT UNTIL 615 PM CDT FOR
CUMBERLAND AND CLINTON COUNTIES IN SOUTH CENTRAL KENTUCKY HAS BEEN
CANCELLED...

AT 515 PM EDT...CALLS TO LOCAL LAW ENFORCEMENT OFFICIALS INDICATED 
THAT NO MAJOR FLOODING OR ROAD CLOSURES WERE OCCURRING. ALTHOUGH 
LIGHT RAIN MAY CONTINUE FOR THE NEXT COUPLE OF HOURS...THE HEAVIEST 
RAINFALL HAS MOVED EAST AWAY FROM BOTH COUNTIES.

$$
JSD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:05 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 12, 2:05 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
305 PM EDT SAT JUN 12 2004

.SHORT TERM (DAYS 0-3)...
LONG LIVED BOUNDARY EVIDENT ON SAT PIX DIVING SWD ACROSS THE FA,
HELPING GENERATE NUMEROUS TSRA, SOME SEVERE. PROGRESSION OF SAID
BOUNDARY IS SLOWING, SO TSRA COULD TRAIN OVER PARTS OF SRN KY,
LEADING TO FLOODING ISSUES. LIMITED LOOK AT MODEL GUIDANCE, MAINLY
FSL RUC PW DATA, POINT TWDS CONTINUED SMALL CHCS FOR ADDITIONAL TSRA
INTO OVERNIGHT HOURS, COUPLED WITH LLJ INTERACTIONS. SCT TSRA AGAIN
FCST TOMORROW (SUNDAY) AS FA REMAINS WITHIN SOMEWHAT DIVERGENT FIELD
ALOFT AND DECENT SFC BASED INSTABILITY. SLGT RISK AGAIN BROADCAST
FOR DAY 2 FROM SPC. MID-LEVEL WEAKNESS IN HEIGHT FIELD REMAINS IN
VICINITY MONDAY, SO WILL CONTINUE MID-RANGE CHC POPS. CONSENSUS OF
MODELS HINT AT MOISTURE FROM SYSTEM NOW IN CARIBBEAN/GULF OF MEX MAY
MAKE ITS WAY NWD INTO TN VLY BY TUE. THIS COULD ENHANCE SCT TSRA
DEVELOPMENT. SOMETHING TO WATCH. XXV

.LONG RANGE (DAYS 4-7)...
PREVIOUS EXTENDED IS IN GOOD SHAPE ONLY MINOR CHANGES TO THE
ONGOING FCST. CHCS FOR AFTERNOON/EVENING CONVECTION TWDS END OF LONG
RANGE PERIOD. FCST MORE OR LESS AGREES WITH HPC GUIDANCE. -JARVIS

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

&&
Hazardous weather outlook, Jun 12, 3:45 AM CDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
445 AM EDT SAT JUN 12 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-130900-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE...
ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG...
HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE...
NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD...
VERSAILLES...WINCHESTER
445 AM EDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND
CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE PREVALENT OVER CENTRAL KENTUCKY AND
SOUTH-CENTRAL INDIANA TODAY AND TONIGHT...WITH THE GREATEST CHANCE
THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL PRODUCE VERY
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. ISOLATED WIND DAMAGE
ALSO IS POSSIBLE...ALTHOUGH ORGANIZED SEVERE STORMS ARE NOT EXPECTED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS AGAIN ARE EXPECTED SUNDAY AND MONDAY...
ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY
RAINFALL...FREQUENT LIGHTNING...AND ISOLATED WIND DAMAGE AGAIN ARE
POSSIBLE WITH SOME OF THE STORMS. THERE WILL BE ANOTHER CHANCE OF
THUNDERSTORMS ABOUT THURSDAY OR THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT...ALTHOUGH THIS
WILL BE MONITORED DURING THE DAY.

TWF

In the hours before

Special weather statement, Jun 12, 2:37 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
337 PM EDT SAT JUN 12 2004

INZ077>079-090>092-KYZ023>034-038-045-053-122005-
BRECKINRIDGE KY-BULLITT KY-CLARK IN-FLOYD IN-GRAYSON KY-HANCOCK KY-
HARDIN KY-HARRISON IN-HENRY KY-JEFFERSON IN-JEFFERSON KY-LARUE KY-
MEADE KY-NELSON KY-OHIO KY-OLDHAM KY-SCOTT IN-SHELBY KY-SPENCER KY-
TRIMBLE KY-WASHINGTON IN-
INCLUDING THE CITIES OF...BARDSTOWN...CORYDON...ELIZABETHTOWN...
HARDINSBURG...LEITCHFIELD...LOUISVILLE...NEW ALBANY...SHELBYVILLE
337 PM EDT (237 PM CDT) SAT JUN 12 2004

...SEVERE THUNDERSTORM WATCH 445 CANCELLED FOR THE FOLLOWING
COUNTIES...

IN SOUTH CENTRAL INDIANA...CLARK...FLOYD...HARRISON...JEFFERSON...
SCOTT AND WASHINGTON

IN NORTH CENTRAL KENTUCKY...BRECKINRIDGE...BULLITT...GRAYSON...
HANCOCK...HARDIN...HENRY...JEFFERSON...LARUE...MEADE...NELSON...
OHIO...OLDHAM...SHELBY...SPENCER AND TRIMBLE

THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING. SOME OF THE STORMS
MAY CONTAIN BRIEF HEAVY RAIN BUT ARE NOT EXPECTED TO PRODUCE ANY
ADDITIONAL SEVERE WEATHER.

PYE
Local storm report, Jun 12, 2:56 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
356 PM EDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1145 AM     TSTM WND DMG     SALEM                   38.60N 86.10W
06/12/2004                   WASHINGTON         IN   LAW ENFORCEMENT

            TREES DOWN.

&&

WAIDLEY
Local storm report, Jun 12, 3:07 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
407 PM EDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1205 PM     TSTM WND DMG     BRANCHVILLE             38.17N 86.58W
06/12/2004                   PERRY              IN   LAW ENFORCEMENT

            TREES DOWN NEAR LAKE CELINA.

&&

WAIDLEY
Local storm report, Jun 12, 3:33 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
433 PM EDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     GAMALIEL                36.64N 85.79W
06/12/2004                   MONROE             KY   LAW ENFORCEMENT

            TREES DOWN.

&&

WAIDLEY
Special weather statement, Jun 12, 4:00 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
500 PM EDT SAT JUN 12 2004

KYZ035>037-039>043-046>049-054>057-061>067-070>078-081-082-122135-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BUTLER KY-CASEY KY-CLARK KY-CLINTON KY-CUMBERLAND KY-EDMONSON KY-
FAYETTE KY-FRANKLIN KY-GARRARD KY-GREEN KY-HARRISON KY-HART KY-
JESSAMINE KY-LINCOLN KY-LOGAN KY-MADISON KY-MARION KY-MERCER KY-
METCALFE KY-MONROE KY-NICHOLAS KY-RUSSELL KY-SCOTT KY-SIMPSON KY-
TAYLOR KY-WARREN KY-WASHINGTON KY-WOODFORD KY-
INCLUDING THE CITIES OF...BOWLING GREEN...CAMPBELLSVILLE...
COLUMBIA...CYNTHIANA...DANVILLE...FRANKFORT...FRANKLIN...GLASGOW...
HARRODSBURG...LEXINGTON...RICHMOND...RUSSELLVILLE...STANFORD...
VERSAILLES...WINCHESTER
500 PM EDT (400 PM CDT) SAT JUN 12 2004

...SEVERE THUNDERSTORM WATCH NUMBER 445 HAS EXPIRED FOR ALL
OF CENTRAL KENTUCKY...

THE SEVERE THUNDERSTORM WATCH PREVIOUSLY IN EFFECT UNTIL 5 PM EDT
FOR CENTRAL KENTUCKY HAS BEEN ALLOWED TO EXPIRE.

DENMAN
Local storm report, Jun 12, 4:02 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
502 PM EDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND DMG     10 SE GLASGOW           36.90N 85.79W
06/12/2004                   BARREN             KY   FIRE DEPT/RESCUE

            SEVERAL TREES DOWN ALONG STATE HIGHWAY 640.

&&

WAIDLEY

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 11:31 AM CDTFlash Flood WarningLMKHarrison89 min
Jun 12, 11:57 AM CDTTornado WarningLMKBreckinridge33 min
Jun 12, 12:09 PM CDTSevere Thunderstorm WarningLMKCasey36 min
Jun 12, 12:13 PM CDTSevere Thunderstorm WarningLMKHardin47 min
Jun 12, 12:32 PM CDTTornado WarningLMKGrayson28 min
Jun 12, 1:00 PM CDTTornado WarningLMKEdmonson30 min
Jun 12, 1:22 PM CDTSevere Thunderstorm WarningLMKSpencer38 min
Jun 12, 1:37 PM CDTSevere Thunderstorm WarningLMKAnderson38 min
Jun 12, 3:10 PM CDTSevere Thunderstorm WarningLMKMonroe50 min

Nearby

Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.